MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83777
Medical Device Problem Codes Premature Activation (1484); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the pusher wire and the coil were returned.The pusher wire was inspected and it was kinked the main coil was inspected and it was kinked/stretched.Microscopic inspection revealed the proximal end of the pusher wire has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Inspection of the main coil revealed the zap tip has a smooth surface and the interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the main coil revealed that the zap tip overall dimension (od) and the primary coil matches the specification while the number of fiber bundles do not match the specification.The fiber loss were out of specification due to the coil condition.For the pusher wire, the distal solder (od), mid solder (od), distal tfe (od) and proximal tfe (od) all matches the specification.
 
Event or Problem Description
Reportable based on device analysis completed on 28sep2020.It was reported that the coil deployed prematurely.The target lesion area was located in the coronary artery.A 2/6mm x 8 cm interlock embolic was selected for use in a congenital coronary arteriovenous fistula.During the procedure, the coil was pushed into the microcatheter and the deployment was not suitable.The guidewire and coil was retrieved, but the coil was not found.Lately, it was noted that the coil deployed inside the microcatheter and the interlocking detachable arms were damaged.The coil was simply pulled out with the catheter.The procedure was completed with another of the same device.No patient complications reported.However, device investigation revealed missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10616963
Report Number2134265-2020-13532
Device Sequence Number11514235
Product Code KRD
UDI-Device Identifier08714729765110
UDI-Public08714729765110
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2021
Device Model Number83777
Device Catalogue Number83777
Device Lot Number0021822610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight70